Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 112, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 8:24 PM CDT for Mower County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 8:24 PM CDT (01:24 UTC)
- Expired
- Aug 18, 2014, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mower County, MN
The radar
The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS53 KARX 190124
SVRARX
MNC099-190215-
/O.NEW.KARX.SV.W.0112.140819T0124Z-140819T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
824 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 915 PM CDT
* AT 824 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROWNSDALE TO NEAR LYLE...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BROWNSDALE AROUND 830 PM CDT.
ROSE CREEK AROUND 840 PM CDT.
ADAMS AROUND 850 PM CDT.
GRAND MEADOW AROUND 855 PM CDT.
LE ROY AROUND 910 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
4350 9245 4350 9305
TIME...MOT...LOC 0124Z 270DEG 30KT 4380 9292 4353 9302
HAIL...<.75IN
WIND...60MPH
$$
JSB5 follow-up statements
099
WWUS53 KARX 190131
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 PM CDT MON AUG 18 2014
MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
831 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...
AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROWNSDALE TO NEAR LYLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BROWNSDALE AROUND 835 PM CDT.
ROSE CREEK AROUND 845 PM CDT.
ADAMS AROUND 855 PM CDT.
GRAND MEADOW AROUND 900 PM CDT.
LE ROY AROUND 910 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
4350 9245 4350 9305
TIME...MOT...LOC 0131Z 270DEG 30KT 4380 9287 4353 9297
HAIL...<.75IN
WIND...60MPH
$$
JSB260
WWUS53 KARX 190140
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
840 PM CDT MON AUG 18 2014
MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
840 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...
AT 840 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BROWNSDALE TO NEAR LYLE...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ADAMS AROUND 850 PM CDT.
GRAND MEADOW AROUND 855 PM CDT.
LE ROY AROUND 905 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
4350 9245 4350 9305
TIME...MOT...LOC 0140Z 270DEG 32KT 4379 9273 4352 9283
HAIL...<.75IN
WIND...60MPH
$$
JSB358
WWUS53 KARX 190147
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
847 PM CDT MON AUG 18 2014
MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
847 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...
AT 847 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF GRAND MEADOW TO NEAR ADAMS...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GRAND MEADOW AROUND 855 PM CDT.
LE ROY AROUND 910 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
4350 9245 4350 9305
TIME...MOT...LOC 0147Z 270DEG 30KT 4379 9267 4352 9277
HAIL...<.75IN
WIND...60MPH
$$
JSB898
WWUS53 KARX 190154
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
854 PM CDT MON AUG 18 2014
MNC099-190215-
/O.CON.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
854 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR MOWER COUNTY...
AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GRAND MEADOW TO NEAR ADAMS...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
GRAND MEADOW AROUND 900 PM CDT.
LE ROY AROUND 910 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
RACINE...MAYVILLE...DEXTER...MAPLEVIEW AND WALTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
4350 9245 4350 9305
TIME...MOT...LOC 0153Z 270DEG 30KT 4379 9260 4352 9270
HAIL...<.75IN
WIND...60MPH
$$
JSB230
WWUS53 KARX 190206
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
906 PM CDT MON AUG 18 2014
MNC099-190215-
/O.EXP.KARX.SV.W.0112.000000T0000Z-140819T0215Z/
MOWER MN-
906 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY WILL EXPIRE AT
915 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN MINNESOTA...SOUTHWEST WISCONSIN AND
NORTHEAST IOWA.
LAT...LON 4385 9292 4385 9269 4383 9269 4383 9245
4350 9245 4350 9305
TIME...MOT...LOC 0203Z 270DEG 30KT 4379 9260 4352 9270
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 610 PM CDT MON AUG 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 FORECAST FOCUS IS ON RAIN TONIGHT AS UPPER SHORT WAVE PASSES THROUGH THE REGION WITH A WARM AND HUMID AIRMASS IN PLACE. A CLOSED LOW CUTS OFF OVER THE GREAT LAKES AS THIS WAVE ROUNDS THE BASE OF THE LONG WAVE TROUGH. WITH WEAKER IMPULSES CIRCULATING AROUND THE LOW...RAIN CHANCES LINGER INTO TUESDAY AS WELL. 19Z MESOANALYSIS SHOWS UPPER WAVE SPINNING INTO NORTHWEST MN... HEADING SOUTHEAST. PLUME OF 70+ LOW LEVEL DEWPOINTS FROM EASTERN IA UP INTO WESTERN WI AHEAD OF THE APPROACHING WAVE. ACTIVE CONVECTION ONGOING FROM WEST CENTRAL INTO NORTHEAST WI...AND NEW ACTIVITY GOING UP OVER NORTHEAST IA AND SOUTHEAST MN. ANTICIPATE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH PERHAPS A BREAK FOR A TIME EARLY THIS EVENING AFTER THIS FIRST INITIAL BAND. PRECIPITABLE WATER SOMEWHAT ELEVATED AND WARM CLOUD DEPTH 3500+ METERS. ANY STORMS WILL BE PRODUCING HEAVY DOWNPOURS. DCAPE SUGGESTS WIND POTENTIAL AS WELL. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 315 PM CDT MON AUG 18 2014 UPPER LEVEL LOW OVER THE GREAT LAKES SHIFTS EAST ON WEDNESDAY AS UPPER RIDGING BUILDS INTO THE UPPER MIDWEST. A PATTERN SHIFT TO MORE SOUTHWEST FLOW TAKES PLACE MID-WEEK WITH A LONG WAVE TROUGH ESTABLISHING ITSELF OVER THE WESTERN CONUS. EVENTUAL RAIN CHANCES LATER THIS WEEK...AND THE DEGREE OF WARMING...ARE TIED TO HOW THE SHORT WAVE TROUGH ENERGY EJECTS NORTHEAST TOWARD OUR REGION. MEDIUM RANGE MODELS DO SHOW SOME DIFFERENCES IN TIMING OF THESE IMPULSES...SO CONFIDENCE NOT HIGH. BUT IT DOES APPEAR THE OVERALL TREND OF WARM AND HUMID CONDITIONS WILL COME TO FRUITION. IT HAS BEEN DRY LATELY...BUT THESE STORMS ONCE AGAIN LOOK TO HAVE INGREDIENTS FOR HEAVY RAIN POTENTIAL. THIS WILL HAVE TO BE MONITORED AS WE START TO ACCUMULATE SOME RAINFALL ON OUR RECENTLY DRY SOILS...WILL A FLOOD WATCH EVENTUALLY BE NECESSARY? && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 610 PM CDT MON AUG 18 2014 FIRST ROUND OF AFTERNOON CONVECTION EXPECTED TO PAST BOTH TAF SITES BY 00Z. HOWEVER...THE NEXT ROUND ALREADY TAKING SHAPE ACROSS SOUTH CENTRAL MINNESOTA AHEAD OF THE NEXT SHORT WAVE TROUGH. THE 18.21Z HRRR SEEMS TO HAVE A GOOD HANDLE ON BOTH OF THESE ROUNDS OF CONVECTION BRINGING THE NEXT ROUND THROUGH BOTH TAF SITES THIS EVENING. WILL INCLUDE A TWO HOUR TEMPO GROUP FOR THUNDER WITH MVFR CONDITIONS. ONCE THIS GOES THROUGH...IT APPEARS THE WIND SHIFT/COLD FRONT SHOULD COME THROUGH SHORTLY AFTER SWINGING THE WINDS AROUND TO THE WEST. THE 18.18Z NAM SUGGESTS THAT THERE WILL BE A DECENT WEST TO NORTHWEST WIND BETWEEN 5 AND 10 KNOTS WITH WINDS OF 15 TO 20 KNOTS JUST ABOVE THE SURFACE. WHILE THE NAM WANTS TO SATURATE THE SURFACE AND PRODUCE SOME FOG AND LOW CEILINGS...CONCERNED THAT THIS MAY BE TOO MUCH WIND FOR THE FOG TO FORM AND POSSIBLY THE CEILINGS AS WELL. FOR NOW WILL MAINTAIN SOME CONTINUITY WITH PREVIOUS FORECASTS AND SHOW PREVAILING MVFR CONDITIONS WITH THE POSSIBILITY OF IFR. ANY FOG AND LOW CEILINGS THAT DO FORM SHOULD DISSIPATE BY MID MORNING TUESDAY AS THE SURFACE WINDS INCREASE TO AROUND 10 KNOTS WITH SCATTERED TO SOME BROKEN VFR CLOUDS EXPECTED FOR THE REMAINDER OF THE DAY. && .HYDROLOGY... ISSUED AT 315 PM CDT MON AUG 18 2014 SO FAR IN AUGUST...OVERALL IT HAS BEEN QUITE DRY WITH MUCH OF THE AREA ADDED TO THE ABNORMALLY DRY CATEGORY PER THE DROUGHT MONITOR. BUT AS WE SAW LAST NIGHT...SLOW MOVING STORMS PRODUCING TORRENTIAL DOWNPOURS CAN RESULT IN SOME LOCALIZED FLOODING ISSUES. ONCE AGAIN TONIGHT...WARM CLOUD DEPTH AND ELEVATED PRECIPITABLE WATER AMOUNTS POINT TO HEAVY RAINFALL POTENTIAL. THIS TREND LOOKS TO CONTINUE THROUGH MUCH OF THE WEEK AS WELL. DRY CONDITIONS INITIALLY WILL ALLOW FOR MUCH OF THIS WATER TO BE UTILIZED BY THE SOIL AND REPLENISHING STORAGE AREAS. BUT WE WILL HAVE TO MONITOR THE RAINFALL OVER THE COMING DAYS AND PERHAPS CONSIDER THE NEED FOR A FLOOD WATCH FOR AREAS THAT SEE REPEATED RAINFALL. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM...MW AVIATION...04 HYDROLOGY...MW
Hazardous weather outlook, Aug 18, 7:45 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 745 PM CDT MON AUG 18 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 745 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ROUNDS OF THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING...DIMINISHING AFTER MIDNIGHT. A ROUND OF STORMS WAS ORGANIZING JUST EAST OF INTERSTATE 35 EARLY THIS EVENING...AND IT WILL SHIFT EAST ACROSS SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA THROUGH MID-EVENING. THIS ROUND IS EXPECTED TO MOVE INTO WESTERN AND CENTRAL WISCONSIN FOR THE LATTER PART OF THE EVENING. AHEAD OF THESE STORMS TO THE EAST...ISOLATED STORMS WILL CONTINUE. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING WITH THE MAIN THREATS DAMAGING WIND AND LARGE HAIL. WHILE BRIEF HEAVY RAIN IS LIKELY WITH ANY STRONG STORM...FLOODING WILL BE ISOLATED AND LESS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING THE MAIN HAZARD. AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING SHOULD A MORE WIDESPREAD THREAT OF STORMS PRESENT ITSELF OVER A GIVEN AREA. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DB
In the hours before
Local storm report, Aug 18, 6:36 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ADAMS 43.96N 89.82W
08/18/2014 M0.50 INCH ADAMS WI TRAINED SPOTTER
&&
ZTSpecial weather statement, Aug 18, 6:42 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 642 PM CDT MON AUG 18 2014 IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053>055-190145- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...DECORAH...WAUKON...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE... SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER 642 PM CDT MON AUG 18 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING... THROUGH 9 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND PARTS OF NORTHEAST IOWA. A FEW OF THESE STORMS MAY PRODUCE UP TO QUARTER SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH. HOURLY RAINFALL RATES UP TO AN INCH AN HOUR MAY CAUSE SOME LOCALIZED URBAN FLOODING. BOYNE
Local storm report, Aug 18, 7:15 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL WAUKON 43.27N 91.48W
08/18/2014 M0.25 INCH ALLAMAKEE IA EMERGENCY MNGR
LASTED FOR 10 MINUTES
&&
ZTLocal storm report, Aug 18, 7:16 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 SSE WINONA 44.04N 91.65W
08/18/2014 WINONA MN EMERGENCY MNGR
POWER LINES AND A FEW TREES DOWN NEAR HUFF
ST. AND HIGHWAY 61. RADAR AND DELAYED REPORT
ARE TIME ESTIMATED.
&&Local storm report, Aug 18, 8:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
804 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 6 NNW GENOA 44.19N 92.66W
08/18/2014 E1.25 INCH OLMSTED MN FIRE DEPT/RESCUE
LASTED 5 MINS. DAMAGE TO VEHICLES ALSO
REPORTED.
&&Local storm report, Aug 18, 8:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT MON AUG 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 5 NNW GENOA 44.18N 92.65W
08/18/2014 M1.00 INCH OLMSTED MN BROADCAST MEDIA
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:35 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 40 min |
| Aug 18, 8:20 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 40 min |
| Aug 18, 8:50 PM CDT | Special Weather Statement | ARX | Fillmore, Houston, Winona | 25 min |
| Aug 18, 9:05 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Olmsted, Winona | 40 min |
| Aug 18, 9:33 PM CDT | Areal Flood Advisory | ARX | Houston, Winona | 117 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.